MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) PAXGENE BLOOD DNA TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) PAXGENE BLOOD DNA TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 761165
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the paxgene® blood dna tube, the device experienced underfill or low draw of a tube with blood.This event occurred 100 times.The following information was provided by the initial reporter.The customer stated: tubes don't fill correctly.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-07-20.Investigation summary: bd received 13 samples for investigation.The samples were evaluated by functional draw testing and the indicated failure mode for underfill with the incident lot was not observed.Additionally, 7 retention samples from bd inventory were evaluated by functional draw testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
PAXGENE BLOOD DNA TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
MDR Report Key12104491
Report Number9617032-2021-00696
Device Sequence Number19821376
Product Code PJE
UDI-Device Identifier54053727611654
UDI-Public54053727611654
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2022
Device Model Number761165
Device Catalogue Number761165
Device Lot Number1021733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1